Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 57, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 26, 2015, 4:20 PM EDT for Sullivan County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2015, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 26, 2015, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:59 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 26, 2:59 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT SUN JUL 26 2015 .SYNOPSIS... THUNDERSTORMS THIS AFTERNOON ALONG THE TWIN TIERS AND SOUTHERN CATSKILLS WILL DROP ACROSS NORTHEAST PENNSYLVANIA THIS EVENING. MOST AREAS WILL BE DRY AND WARM ON MONDAY...BUT ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE ACROSS NORTHEAST PENNSYLVANIA ONCE AGAIN. && .NEAR TERM /THROUGH TONIGHT/... WEAK BNDRY CONTS TO DROP SEWRD THIS AFTN HAD HAS TRIGGERRED SCT TSTMS AHD OVER THE NY/PA BRDR. SPS ANALYZED ML CAPE APRCHG 1500 SO THERE/S PLENTY OF INSTABILITY BUT THERE/S LTL SHEAR SO SVR THREAT SHD BE LIMITED. MODELS SHOW THE AXIS OF INSTABILITY AND SFC FNT CONTG TO SAG SWRD THIS EVE CONFINING THE CONV TO THE XTRM SE OVRNGT...WEAKENING WITH THE LACK HTG. LTR TNGT...LGT WINDS AND INCRSD LL MOISTURE WILL RESULT IN PTCHY FOG...ESP ALONG AND SOUTH OF THE BRDR WHERE THE AFTN SHWRS HIT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... REMAINS OF THE SFC BNDRY WASHES OUT OVER NEPA MON AND COULD CONT TO TRIGGER ISLTD CONV WITH DAYTIME HTG. HAVE INCLUDED CHANCE OR SLGT CHANCE POPS OVER THE SE FOR THIS PSBLTY. FURTHER TO THE WEST...BLDG UPR HGTS AND BUBBLE HIGH WILL KEEP THE LID ON ANY CONV. HIPRES BLDS IN FOR TUE AND WED AND ALLOW MAINLY SUNNY SKIES AND CNSRBL WRMG. AFTN TEMPS STILL LOOK CLOSE TO 90F ALTHOUGH GUID HAS BACKED OFF A CPL DEGREES ON THE FCSTD TEMPS. RDG ALOFT SHD REALLY ELIMINATE ANY CNCRN FOR ANY CONV STORMS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... 245 PM UPDATE... AFTER EXPERIENCING HOT WEATHER FOR A FEW DAYS UPPER LEVEL HEIGHTS GRADUALLY FALL FROM MID WEEK INTO THE WEEKEND ALLOWING FOR A RETURN TO NEAR NORMAL WEATHER FOR MID SUMMER. BEST SHOT FOR PRECIPITATION WILL BE THURSDAY WITH GOOD MODEL AGREEMENT BETWEEN THE GFS AND EURO ON A COLD FRONTAL PASSAGE. 850 TEMPS FALL INTO THE MID TEENS BY FRIDAY WITH HIGHS NEAR 80 FRIDAY AFTERNOON. WEAK BOUNDARY MAY BRING US ANOTHER SHOT AT PRECIP SATURDAY BUT THIS FAR OUT, KEPT IT AT OR BELOW 30% GIVEN SOME UNCERTAINTY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A BOUNDARY CAUSING AFTERNOON SHOWERS AND THUNDERSTORMS WILL IMPACT MAINLY KAVP THIS AFTERNOON. STORMS WILL FIRE NEAR OR JUST SOUTH OF KELM AND KBGM. WHILE A STORM IS POSSIBLE THROUGH 19Z, MOST OF THE CONVECTION WILL REMAIN JUST SOUTH OF THE TERMINALS. AT KAVP BRIEF IFR VSBYS ARE POSSIBLE BUT CONVECTION TOO SCT. TO INCLUDE IN THE TAFS. WILL MENTIONED TSRA DURING THE PEAK TIME OF CONVECTION (20Z TO 23Z) INSTEAD. BEHIND THIS BOUNDARY A BRIEF PERIOD OF MVFR CIGS POSSIBLE NY TERMINALS BEFORE WE SCATTER OUT. VALLEY FOG LIKELY AT KELM TONIGHT WITH IFR VSBYS AFTER 06Z. SOME MODEL GUIDANCE ALSO SUGGESTS FOG AT MOST OF THE TERMINALS OVERNIGHT. CONTINUED THE PREVIOUS FORECASTERS IDEA OF LIGHT FOG AT KITH AND KBGM BUT BASED ON ENOUGH UNCERTAINTY, LEFT IT OUT OTHERWISE. VFR MONDAY. .OUTLOOK... TUESDAY-WEDNESDAY...VFR. THURSDAY...RESTRICTIONS POSSIBLE BY AFTERNOON...IN SCATTERED SHOWERS/THUNDERSTORMS. FRIDAY...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...DGM/TAC LONG TERM...HEDEN AVIATION...HEDEN
Hazardous weather outlook, Jul 26, 2:30 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT SUN JUL 26 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 230 PM EDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 1:44 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
144 PM EDT SUN JUL 26 2015
NYZ055-056-261815-
BROOME NY-TIOGA NY-
144 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL TIOGA AND
SOUTHWESTERN BROOME COUNTIES ...
* AT 143 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WEST CORNERS...OR OVER ENDICOTT...MOVING SOUTHEAST AT 15 MPH.
* SMALL HAIL AND WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH THIS
STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
ENDICOTT AND ENDWELL AROUND 150 PM EDT.
JOHNSON CITY...VESTAL AND TIOGA TERRACE AROUND 155 PM EDT.
VESTAL CENTER AROUND 210 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4211 7618 4216 7612 4208 7588 4200 7601
4200 7608
TIME...MOT...LOC 1743Z 312DEG 15KT 4211 7612
BGMSpecial weather statement, Jul 26, 2:17 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
217 PM EDT SUN JUL 26 2015
NYZ062-261845-
SULLIVAN NY-
217 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SULLIVAN COUNTY ...
* AT 216 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCK HILL...OR 7 MILES SOUTHEAST OF MONTICELLO...MOVING
NORTHEAST AT 15 MPH.
* SMALL HAIL AND WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH THIS
STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
WURTSBORO AND HIGHVIEW AROUND 225 PM EDT.
BLOOMINGBURG AROUND 230 PM EDT.
PHILLIPSPORT AROUND 235 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 4157 7442 4152 7446 4151 7454 4165 7464
4165 7440 4160 7438 4159 7436
TIME...MOT...LOC 1816Z 245DEG 15KT 4160 7455
BGMSpecial weather statement, Jul 26, 3:09 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 309 PM EDT SUN JUL 26 2015 NYZ057-262015- DELAWARE NY- 309 PM EDT SUN JUL 26 2015 ...LOCALLY HEAVY RAINFALL WILL AFFECT CENTRAL DELAWARE COUNTY... * AT 308 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS PARTS OF CENTRAL DELAWARE COUNTY. * THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. * LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE... ANDES...MARGARETVILLE...HAMDEN...BIG POND CAMPSITE...LITTLE POND CAMPGROUND...DUNRAVEN AND WOLF HOLLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4203 7475 4216 7502 4225 7500 4212 7456 TIME...MOT...LOC 1908Z 180DEG 0KT 4217 7490 HEDEN
Special weather statement, Jul 26, 4:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 401 PM EDT SUN JUL 26 2015 NYZ055-056-PAZ038-039-262045- BROOME NY-TIOGA NY-SUSQUEHANNA PA-BRADFORD PA- 401 PM EDT SUN JUL 26 2015 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN TIOGA...SOUTHWESTERN BROOME...NORTHWESTERN SUSQUEHANNA AND NORTHEASTERN BRADFORD COUNTIES ... * AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OWEGO...MOVING EAST AT 25 MPH. * NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. * THIS STRONG THUNDERSTORM WILL BE NEAR... APALACHIN AROUND 410 PM EDT. LITTLE MEADOWS AND TIOGA TERRACE AROUND 415 PM EDT. WEST CORNERS AROUND 420 PM EDT. ENDICOTT...VESTAL AND ENDWELL AROUND 425 PM EDT. JOHNSON CITY AND VESTAL CENTER AROUND 430 PM EDT. BINGHAMTON AND BRACKNEY AROUND 440 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4198 7640 4219 7635 4210 7592 4194 7590 TIME...MOT...LOC 2001Z 275DEG 22KT 4207 7624 HEDEN
Special weather statement, Jul 26, 4:03 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 PM EDT SUN JUL 26 2015
NYZ062-262030-
SULLIVAN NY-
403 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SULLIVAN COUNTY ...
* AT 402 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PARKSVILLE...OR NEAR LIBERTY...MOVING EAST AT 20 MPH.
* SMALL HAIL WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
LIBERTY AND WILLOWEMOC AROUND 410 PM EDT.
HARRIS AROUND 415 PM EDT.
NEVERSINK...LOCH SHELDRAKE AND HURLEYVILLE AROUND 420 PM EDT.
SOUTH FALLSBURG AROUND 425 PM EDT.
FALLSBURG...WOODRIDGE AND WOODBOURNE AROUND 430 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO POOR DRAINAGE AND URBAN FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4184 7448 4175 7457 4169 7448 4162 7452
4180 7495 4196 7484 4189 7447 4188 7446
TIME...MOT...LOC 2002Z 291DEG 18KT 4184 7477
RRMSpecial weather statement, Jul 26, 4:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 PM EDT SUN JUL 26 2015
PAZ038-039-262045-
SUSQUEHANNA PA-BRADFORD PA-
408 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SUSQUEHANNA AND
NORTHEASTERN BRADFORD COUNTIES ...
* AT 408 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WINDHAM...OR 10 MILES EAST OF ATHENS...MOVING EAST AT 25 MPH.
* NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
LE RAYSVILLE...WARREN CENTER AND BRUSHVILLE AROUND 425 PM EDT.
LITTLE MEADOWS AROUND 430 PM EDT.
FRIENDSVILLE AROUND 440 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4184 7642 4200 7640 4200 7628 4196 7599
4179 7602
TIME...MOT...LOC 2008Z 275DEG 22KT 4193 7632
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:27 PM EDT | Special Weather Statement | BGM | Schuyler | 33 min |
| Jul 26, 1:44 PM EDT | Special Weather Statement | BGM | Broome | 31 min |
| Jul 26, 2:17 PM EDT | Special Weather Statement | BGM | Orange | 28 min |
| Jul 26, 3:09 PM EDT | Special Weather Statement | BGM | Delaware | 66 min |
| Jul 26, 4:01 PM EDT | Special Weather Statement | BGM | Tioga | 44 min |
| Jul 26, 4:03 PM EDT | Special Weather Statement | BGM | Sullivan | 27 min |
| Jul 26, 4:26 PM EDT | Special Weather Statement | BGM | Tioga | 34 min |
| Jul 26, 4:28 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 32 min |
| Jul 26, 4:40 PM EDT | Special Weather Statement | BGM | Tioga | 50 min |
| Jul 26, 4:52 PM EDT | Special Weather Statement | BGM | Sullivan | 23 min |
| Jul 26, 5:04 PM EDT | Special Weather Statement | BGM | Broome | 26 min |
| Jul 26, 5:06 PM EDT | Special Weather Statement | BGM | Sullivan | 39 min |
| Jul 26, 5:35 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 40 min |
| Jul 26, 6:03 PM EDT | Special Weather Statement | BGM | Sullivan | 57 min |
| Jul 26, 1:06 PM EDT | Special Weather Statement | BGM | Pike | 39 min |
| Jul 26, 4:08 PM EDT | Special Weather Statement | BGM | Bradford | 37 min |
| Jul 26, 5:27 PM EDT | Special Weather Statement | BGM | Bradford | 48 min |
| Jul 26, 6:34 PM EDT | Special Weather Statement | BGM | Bradford | 56 min |
| Jul 26, 7:18 PM EDT | Special Weather Statement | BGM | Pike | 42 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.